MAUDE Adverse Event Report: ARTHREX, INC. 45 DEG CURVE LEFT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 45 DEG CURVE LEFT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURG INSTR
Model Number 45 DEG CURVE LEFT, QUICKPASS LASSO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a meniscal ramp repair surgery corkscrew tip broke off inside the patient.The broken pieces were retrieved from patient.The surgical technique was changed to an all-inside meniscal repair.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to do a second surgery.Update swit 12-aug-2024: further information was provided that the lasso had a corkscrew/twisted shaped tip which broke off.It was further confirmed that the surgeon changed to do an all-inside meniscal repair as it was no longer possible to do it with a lasso.
 
Event or Problem Description
Update swit (b)(6) 2024: after one successful pass through the meniscus, during an arthroscopic meniscal ramp repair, they attempted to pass the instrument back through for a second pass and on withdrawal the needle tip snapped clean off and got stuck in the soft tissue.They were able to retrieve this fairly quickly after with a grasper.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion.

Brand Name
45 DEG CURVE LEFT, QUICKPASS LASSO
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19988355
Report Number1220246-2024-07174
Device Sequence Number15599737
Product Code LXH
UDI-Device Identifier00888867038929
UDI-Public00888867038929
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45 DEG CURVE LEFT, QUICKPASS LASSO
Device Catalogue NumberAR-6068-45L
Device Lot Number3263135058
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by ManufacturerNot provided
06/09/2025
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date08/28/2024
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown